Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 170, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 28, 2020, 3:58 PM CDT for Grundy County, Tennessee. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2020, 3:58 PM CDT (20:58 UTC)
- Expired
- Sep 28, 2020, 4:16 PM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 4:00 PM CDT | TSTM WND DMG | 4 Nw Tracy City, TN | TREES DOWN ON POWER LINES AND ACROSS ROADS ALONG HIGHWAY 50 AND ON CLOUSE HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215
WUUS54 KOHX 282058
SVROHX
TNC061-282145-
/O.NEW.KOHX.SV.W.0170.200928T2058Z-200928T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
358 PM CDT Mon Sep 28 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Grundy County in Middle Tennessee...
* Until 445 PM CDT.
* At 357 PM CDT, a severe thunderstorm was located near Tracy City,
or 18 miles southeast of Manchester, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont, Palmer,
Beersheba Springs and Fiery Gizzard State Park.
This includes Interstate 24 near mile marker 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3522 8578 3524 8582 3523 8586 3537 8588
3538 8588 3549 8554 3543 8554 3542 8551
3541 8551 3541 8549 3536 8551 3534 8554
3532 8556 3530 8566 3529 8569 3529 8571
3524 8569 3522 8574
TIME...MOT...LOC 2057Z 257DEG 26KT 3533 8579
HAIL...<.75IN
WIND...60MPH
$$
Schaper1 follow-up statement
657
WWUS54 KOHX 282116
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
416 PM CDT Mon Sep 28 2020
TNC061-282125-
/O.CAN.KOHX.SV.W.0170.000000T0000Z-200928T2145Z/
Grundy TN-
416 PM CDT Mon Sep 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3522 8578 3524 8582 3523 8586 3537 8588
3538 8588 3549 8554 3543 8554 3542 8551
3541 8551 3541 8549 3536 8551 3534 8554
3532 8556 3530 8566 3529 8569 3529 8571
3524 8569 3522 8574
TIME...MOT...LOC 2114Z 257DEG 26KT 3536 8563
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:41 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 28, 2:41 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 241 PM CDT Mon Sep 28 2020 .DISCUSSION... Latest sfc analysis places the cold front just to the west of the Cumberland Plateau. Radar imagery showing the best forcing just to the west of the boundary with no lightning indicated. The shower activity will continue to move slowly eastward. The front will actually slow down later this evening. Will include a pre evening period for the upcoming zones. Showers will likely hang on across the Plateau overnight, though coverage will decrease. Moving on, upper level system will dig southeastward over the next 24 hours. This will allow for a low chance of light shower activity on Tuesday. Look for skies to clear Tuesday night as the short wave axis shifts east and nva moves in. Wednesday looking very nice under mostly sunny skies. For the near term temps, falling temps this evening and tonight with lows upper 40s to lower 50s by morning. 60s for highs on Tuesday. Warmer on Wednesday with highs in the 70s under plentiful sunshine and lower humidity. In the ext fcst, a generally dry frontal passage is expected on Thursday with cooler air to follow. Conditions look dry with a disturbance free broad upper trough prevailing. Next chance of shower activity will be Sunday into Monday as a stronger shortwave moves through. For the ext temps, turning cooler behind that Thursday fropa. After the 70s for highs on Thursday, max temps will hold in the 60s to near 70 for the remainder of the extended. The sfc high will reach its closest proximity on Saturday morning. At that time, low temps will dip down into the lower to mid 40s, maybe even a few upper 30s Plateau. Hello October! && .AVIATION... 18Z TAF DISCUSSION. Fropa will bring SHRA, gusty northwest winds and MVFR cigs/vis to BNA/MQY/CKV this afternoon before rain ends by this evening, with improvement back to VFR and winds decreasing to 5 knots or less. CSV will see VFR conditions and gusty south winds for a couple more hours before fropa arrives with SHRA, strong northwest winds and IFR conditions. CSV will improve back to VFR this evening but go back down to MVFR cigs/vis overnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 52 67 48 75 54 / 20 20 0 10 10 Clarksville 48 67 47 75 50 / 0 20 0 0 0 Crossville 51 64 43 68 51 / 80 30 10 10 10 Columbia 50 67 47 75 53 / 20 20 0 0 10 Lawrenceburg 50 67 47 74 53 / 30 20 0 10 10 Waverly 49 67 46 75 51 / 10 20 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Shamburger
Hazardous weather outlook, Sep 28, 4:55 AM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 455 AM CDT Mon Sep 28 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-291000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 455 AM CDT Mon Sep 28 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Mostly showers with a few thunderstorms expected today. One or two of these storms could produce wind gusts up to 40 mph east of I-65 between noon and 5 pm this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.